| Catalog Number |
M00313310 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the procedure, when the subject guidewire was delivering into the microcatheter as after several rotations, the tip of the subject guidewire was not moving.The whole system was withdrawn and the subject guidewire was pulled out from the microcatheter as the subject guidewire was fractured inside the microcatheter.The subject guidewire was replaced with a new guidewire and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Additional Manufacturer Narrative
D4 expiration date - added d9 product available to stryker/ returned to manufacturer on ¿updated h3 device evaluated by mfg ¿ updated h4 manufacturing date ¿ added there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection was performed as the subject guidewire was returned in 2 segments (distal 35cm and approximately 264cm proximal, including exposed core wire 35cm).The subject guidewire tip was not shaped.The subject guidewire was noted to be kinked/bent approximately 12cm and 14.5cm from the distal end.The nitinol tubing of the subject guidewire was seen to be separated from the core wire at the proximal bond joint and the proximal bond joint was torn.35cm of core wire was exposed and broken at the proximal end with the tip bent.The surface of the core wire was rough.The core wire distal end was observed through the distal tip dome.The subject guidewire ptfe (polytetrafluoroethylene) was seen to be peeling/scraped in multiple areas between approximately 155.5cm and 158cm from the proximal end.Functional testing could not be performed due to the condition of the returned subject guidewire device.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the subject guidewire device, and the subject guidewire device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.The subject guidewire tip appeared to have been shaped.There was friction/resistance encountered with the subject guidewire during the procedure.An sl-10 microcatheter was used with the subject guidewire and there was no allegation against the microcatheter.The same microcatheter was used to complete the procedure.There was no force used to overcome resistance.An introducer sheath was used to facilitate the introduction of the subject guidewire into the microcatheter.A torque device was used to facilitate directional manipulation of the subject guidewire.There was no difficulty rotating the subject guidewire using the torque device.The subject guidewire was torqued more than three times.The fractured tip of subject guidewire was removed from the patient completely without clinical consequences to the patient.In the physician¿s opinion the cause of the subject guidewire fracture was that the patient's vessel was tortuous and the 3m subject guidewire might be too long.A 2m one might be better for this case.Analysis of the returned subject guidewire found the device was returned in 2 segments (distal 35cm and approximately 264cm proximal, including exposed core wire 35cm).The subject guidewire tip appeared to have been shaped.The subject guidewire was noted to be kinked/bent approximately 12cm and 14.5cm from the distal end.The nitinol tubing of the subject guidewire was seen to be separated from the core wire at the proximal bond joint and the proximal bond joint was torn with 35cm of core wire exposed and broken at the proximal end with the tip bent.The surface of the core wire was rough which indicates force caused it to break.The damage to the returned subject guidewire device indicates the guidewire encountered a significant force during use.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿, ¿guidewire torque problem¿ and ¿guidewire friction' and as analyzed ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire kinked/bent' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Analysis of the returned subject guidewire device also found damage to the ptfe coated length.Scraping and peeling was evident in in multiple areas between approximately 155.5cm and 158cm from the proximal end which indicates the ptfe coating was damaged due to interaction with an accessory device.However, this cannot be confirmed as the introducer sheath and torque device used in the procedure were not returned for analysis.Therefore, a cause of undeterminable has been assigned to the as analyzed guidewire ptfe coating peeling'.
Event or Problem Description